Alert archive / Idaho / Wind Advisories in 2006
Wind Advisory 5, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Mar 25, 2006, 3:36 AM MST. It took effect at Mar 25, 2006, 2:00 PM MST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Mar 25, 2006, 3:36 AM MST (10:36 UTC)
- In effect from
- Mar 25, 2006, 2:00 PM MST
- Expired
- Mar 26, 2006, 2:00 PM MST
- In force
- 24 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KPIH 251036 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 336 AM MST SAT MAR 25 2006 IDZ017-021-252330- /O.NEW.KPIH.WI.Y.0005.060325T2100Z-060326T1900Z/ EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... POCATELLO...BLACKFOOT...AMERICAN FALLS 336 AM MST SAT MAR 25 2006 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 12 PM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 12 PM MST SUNDAY. SOUTHERLY WINDS GUSTING TO 35 MPH...WITH ISOLATED GUSTS UP TO 40 MPH CAN BE EXPECTED LATER THIS AFTERNOON ALONG THE I-84 AND I-86 CORRIDORS BETWEEN BURLEY AND POCATELLO. AS A STRONG COLD FRONT MOVES THROUGH THIS EVENING...STRONG WEST TO SOUTHWEST WINDS WILL DEVELOP ACROSS THE EASTERN MAGIC VALLEY AND THE LOWER SNAKE RIVER PLAIN ALONG AND BEHIND THE FRONT. WINDS ARE EXPECTED TO GUST UP TO 45 MPH...WITH ISOLATED GUSTS TO 50 MPH. THE WINDS WILL BEGIN TO DIMINISH LATE SUNDAY MORNING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
5 follow-up statements
000 WWUS75 KPIH 251746 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 1046 AM MST SAT MAR 25 2006 IDZ020-260615- /O.EXB.KPIH.WI.Y.0005.060326T0100Z-060326T1900Z/ UPPER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY 1046 AM MST SAT MAR 25 2006 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 12 PM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 12 PM MST SUNDAY. SOUTH WINDS WILL INCREASE TO 10 TO 20 MPH THIS AFTERNOON AHEAD OF A STRONG SURFACE COLD FRONT. THE FRONT WILL MOVE THROUGH THE IDAHO FALLS AREA NEAR 7 PM THIS EVENING WITH WINDS INCREASING SHARPLY ALONG AND BEHIND THE FRONT TO 25 TO 35 MPH WITH GUSTS TO NEAR 45 MPH. THE WINDS WILL DIMINISH TO 15 TO 25 MPH LATE SUNDAY MORNING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ IDZ017-021-260615- /O.CON.KPIH.WI.Y.0005.060325T2100Z-060326T1900Z/ EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... POCATELLO...BLACKFOOT...AMERICAN FALLS 1046 AM MST SAT MAR 25 2006 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 12 PM MST SUNDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 12 PM MST SUNDAY. SOUTHERLY WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS TO 35 MPH THIS AFTERNOON...WITH ISOLATED GUSTS UP TO 40 MPH EXPECTED LATER THIS AFTERNOON ALONG THE I-84 AND I-86 CORRIDORS BETWEEN BURLEY AND POCATELLO. WINDS WILL CONTINUE TO INCREASE AS A STRONG COLD FRONT MOVES THROUGH THIS EVENING...STRONG WEST TO SOUTHWEST WINDS WILL DEVELOP ACROSS THE EASTERN MAGIC VALLEY AND THE LOWER SNAKE RIVER PLAIN ALONG AND BEHIND THE FRONT. WINDS ARE EXPECTED TO GUST UP TO 45 MPH...WITH ISOLATED GUSTS TO 50 MPH. THE WINDS WILL BEGIN TO DIMINISH LATE SUNDAY MORNING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS75 KPIH 260507 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 1007 PM MST SAT MAR 25 2006 IDZ017-020-021-261130- /O.CON.KPIH.WI.Y.0005.000000T0000Z-060326T1900Z/ EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN- LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT... AMERICAN FALLS 1007 PM MST SAT MAR 25 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 12 PM MST SUNDAY... STRONG SOUTHWESTERLY WINDS WILL REMAIN THROUGH THE SNAKE RIVER VALLEY OVERNIGHT TONIGHT AND INTO SUNDAY MORNING. THE WINDS ARE EXPECTED TO RANGE FROM 30 TO 40 MPH SUSTAINED...WITH GUSTS OVER 50 MPH. AREAS WEST OF INTERSTATE 15 AND NORTH OF INTERSTATE 86 WILL SEE THE BRUNT OF THE WINDS. AREAS DIRECTLY ALONG THE SNAKE RIVER MAY SEE LESSENED WINDS AT 20 TO 30 MPH...BUT GUSTS TO 40 MPH WILL REMAIN POSSIBLE THROUGH SUNDAY MORNING. A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS75 KPIH 261129 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 429 AM MST SUN MAR 26 2006 IDZ017-020-021-261900- /O.CON.KPIH.WI.Y.0005.000000T0000Z-060326T1900Z/ EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN- LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT... AMERICAN FALLS 429 AM MST SUN MAR 26 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MST TODAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MST TODAY. WEST TO SOUTHWEST WINDS ARE EXPECTED TO GUST UP TO 45 MPH THIS MORNING. A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS75 KPIH 261901 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 1201 PM MST SUN MAR 26 2006 IDZ020-021-262015- /O.CAN.KPIH.WI.Y.0005.000000T0000Z-060326T1900Z/ UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY... POCATELLO...BLACKFOOT...AMERICAN FALLS 1201 PM MST SUN MAR 26 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE WIND ADVISORY. WINDS WILL BE FROM THE SOUTHWEST AT 15 TO 25 MPH WITH GUSTS TO 30 MPH THROUGH THE AFTERNOON. $$ IDZ017-262100- /O.EXT.KPIH.WI.Y.0005.000000T0000Z-060326T2100Z/ EASTERN MAGIC VALLEY- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY 1201 PM MST SUN MAR 26 2006 ...WIND ADVISORY NOW IN EFFECT UNTIL 2 PM MST THIS AFTERNOON... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 2 PM MST THIS AFTERNOON. WEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH WILL DIMINISH TO 15 TO 25 MPH BY 2 PM MST. A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS75 KPIH 262051 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 151 PM MST SUN MAR 26 2006 IDZ017-262200- /O.EXP.KPIH.WI.Y.0005.000000T0000Z-060326T2100Z/ EASTERN MAGIC VALLEY- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY 151 PM MST SUN MAR 26 2006 ...WIND ADVISORY WILL EXPIRE AT 2 PM MST THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 2 PM MST THIS AFTERNOON. WINDS IN THE EASTERN MAGIC VALLEY CONTINUE TO DECREASE IN STRENGTH THIS AFTERNOON AND WILL BE FROM THE WEST AT 15 TO 20 MPH WITH GUSTS TO 30 MPH UNTIL 6 PM MST THIS EVENING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Mar 24, 3:06 PM MST, 12 hours 30 minutes earlier.
Area forecast discussion, Mar 24, 3:06 PM MST, 12 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 306 PM MST FRI MAR 24 2006 .SHORT TERM...STRONG SHORT WAVE 40N 135W WILL ENTER OREGON EARLY SATURDAY. WARM FRONTAL BAND INITIALLY EXTENDS INTO NORTHERN NEVADA BUT NEW SURFACE LOW GENERATES SOUTHEAST OREGON AND LIFTS NORTHEAST. COLD FRONT CROSS CENTRAL MOUNTAINS AROUND 300 PM AND THE UPPER SNAKE RIVER VALLEY 700 TO 800 PM SATURDAY EVENING. SNOW LEVELS 7500 FEET OR HIGHER AHEAD OF FRONT FALL RAPIDLY TO VALLEY FLOORS AS FRONT PASSES. WITH CONVECTIVE POTENTIAL AND SLIGHT CHANCE OF THUNDERSTORMS VALLEYS COULD SEE 1 TO 3 INCHES SNOW WITH FRONTAL PASSAGE. SOUTHWEST FLOW AND QPF .5 TO .8 INCH FOCUSED ON ZONE 31 AND 18 FROM SATURDAY MORNING TO SUNDAY MORNING. THEREFORE HEAVY SNOW WARNING FOR MOUNTAINS ISSUED. JET ADVANCES ACROSS NEVADA AND UTAH SATURDAY NIGHT AND SUNDAY IN LESS THAN FAVORABLE POSITION FOR STRONGEST WINDS TO CATCH FORECAST AREA. STILL...SURFACE PRESSURE GRADIENT AND COLD ADVECTION ALOFT SUFFICIENT FOR WINDS TO REACH ADVISORY LEVELS IN THE LOWER SNAKE RIVER PLAIN AND EASTERN MAGIC VALLEY EARLY SUNDAY. MODELS VERY SOME WITH SNOW AMOUNTS THE EASTERN HIGHLANDS. COULD BE AT LEAST 8 TO 10 INCHES ABOVE 7000 FEET LATE SATURDAY NIGHT THROUGH SUNDAY NIGHT. RS .LONG TERM...MONDAY NIGHT THROUGH FRIDAY...A RIDGE OF HIGH PRESSURE WILL KEEP CONDITIONS MILD AND DRY ACROSS EASTERN IDAHO THROUGH EARLY WEDNESDAY. MEDIUM RANGE MODELS ARE COMING INTO BETTER AGREEMENT THAT A TROUGH OF LOW PRESSURE WILL MIGRATE THROUGH JUST SOUTH OF IDAHO THROUGH NORTHERN NV/UT LATE WEDNESDAY INTO THURSDAY. THIS TRAJECTORY IS A MOIST PATTERN FOR EASTERN IDAHO...AND THE GENERAL AGREEMENT BETWEEN FCST MODELS HAS INCREASED FORECASTER CONFIDENCE THAT A DECENT PRECIPITATION EVENT WILL OCCUR DURING THAT PERIOD. BEYOND THURSDAY AN ACTIVE ZONAL PATTERN WILL CONTINUE THROUGH WEEKS END. CANTIN && .AVIATION...VFR CONDITIONS WILL BE PREVALENT OVERNIGHT...WITH A NOTABLE EXCEPTION AT KSUN AND WESTERN PORTIONS OF TWEB ROUTE 345 AFTER 09Z. AS MOIST SOUTHERLY FLOW INCREASES CONDITIONS WILL DETERIORATE TO IFR OR WORSE NEAR KSUN...WHILE SHOWER ACTIVITY WILL PROMOTE MVFR CEILINGS FROM TWIN FALLS TO BOISE. A COLD FRONT WILL BRING WIDESPREAD MVFR/IFR CONDITIONS TO ALL TAF SITES AND TWEB ROUTES LATE SATURDAY AFTERNOON (AFTER 00Z). CANTIN && .PIH WATCHES/WARNINGS/ADVISORIES... HEAVY SNOW WARNING FROM 6 AM SATURDAY TO 6 AM MST SUNDAY FOR IDZ018-IDZ031. && 99/99
Hazardous weather outlook, Mar 24, 4:30 AM MST, 23 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 430 AM MST FRI MAR 24 2006 IDZ017>025-031-032-251500- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 430 AM MST FRI MAR 24 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY A PACIFIC STORM IS EXPECTED TO SPREAD VALLEY RAIN AND MOUNTAIN SNOW THROUGH CENTRAL AND EASTERN IDAHO SATURDAY AND SATURDAY NIGHT. MODERATE TO HEAVY MOUNTAIN SNOW IS POSSIBLE WITH THIS STORM ACROSS THE CENTRAL MOUNTAINS ABOVE 6500 FEET. AS A RESULT...A WINTER STORM WATCH HAS BEEN POSTED FOR PORTIONS OF THE CENTRAL MOUNTAINS. SNOW LEVELS WILL FALL TO THE VALLEY FLOOR ACROSS THE SNAKE AND MAGIC VALLEY SATURDAY EVENING BEHIND THE FRONT. A QUICK INCH OR TWO IS POSSIBLE IN THE SNAKE VALLEY BEFORE ENDING EARLY SUNDAY MORNING. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 3:49 AM MST | Winter Storm Watch | PIH | 10 hr | |
| Mar 25, 3:49 AM MST | Winter Storm Warning | PIH | 31 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.